Reactions 1680, p108 - 2 Dec 2017 Haemopericardium and cardiac tamponade: case report An 87-year-old man developed spontaneous haemopericardium and cardiac tamponade during treatment with dabigatran etexilate [route not stated]. The man was hospitalised with worsening dyspnoea on exertion. Two months ago, he was prescribed with dabigatran etexilate 150mg twice daily for atrial fibrillation (AF), along with metoprolol. A transthoracic echocardiogram (TTE) was normal. Consequently, he experienced progressive oedema, renal insufficiency, hypotension and tachycardia. His other medications included furosemide, metolazone and metoprolol. His RR was 18 breaths/min, O saturation was 95% on room air, BP was 90/50mm Hg, HR was 112 beats/min and body mass index was 25.83 kg/m . He experienced bilateral, pitting lower extremity oedema and jugular venous distention with a positive Kussmaul sign. Laboratory test revealed acute kidney injury with increased level of creatinine from 1.0 to 1.9 mg/dL and new anaemia with haemoglobin of 9.7 g/dL. His estimated creatinine clearance was 33 mL/min. An ECG showed the AF with a ventricular rate of 110 beats/min and new low voltage in all leads. The TTE revealed a diastolic compression of the right ventricle and respiratory variation at the tricuspid inflow with >25% increase during inspiration, a severely dilated inferior vena cava without inspiratory collapse, and a large pericardial effusion with tamponade physiology. The man was treated with idarucizumab, after which emergency pericardiocentesis yielded 750cc of haemorrhagic pericardial fluid. His symptoms immediately resolved. No re- accumulation of fluid was revealed in the subsequent TTE’s. He was discharged from the hospital in stable condition, with no requirement for anticoagulation. Author comment: "Our report highlights a rare case of dabigatran-induced hemopericardium and tamponade in a patient who had no clinical evidence of pericarditis, trauma, or renal failure." Jelani Q-U-A, et al. Dabigatran-induced spontaneous hemopericardium and cardiac tamponade. Texas Heart Institute Journal 44: 370-372, No. 5, Oct 2017. Available from: URL: http://doi.org/10.14503/THIJ-16-6073 - USA 803284718 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera